Michigan, 2026Blizzard and Winter Storm in Michigan, January 22 to 26, 2026
January 22 to 26, 2026 · NWS MQT · 22 events in 15 counties and zones
An Arctic airmass entered the UP late on the 22nd, with very cold wind chills of -25F or lower persisting at times through the morning of the 26th. The coldest wind chills occurred during the mornings of the 23rd and 24th, when minimum values ranged from -30 to -55F in the central and western UP, and -25 to -25F in the eastern UP.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An Arctic airmass entered the UP late on the 22nd, with very cold wind chills of -25F or lower persisting at times through the morning of the 26th. The coldest wind chills occurred during the mornings of the 23rd and 24th, when minimum values ranged from -30 to -55F in the central and western UP, and -25 to -25F in the eastern UP. For some areas in the central and western UP, this was the coldest 3 and 4 day stretch since January 2019. Numerous schools, businesses, and services were closed on Friday the 23rd and Saturday the 24th.
In addition to the cold temperatures, blizzard conditions accompanied the initial push of cold air during the afternoon and evening of the 22nd in the Keweenaw, with whiteout conditions leading to several traffic accidents and road closures. Another round of heavy accumulating lake effect snow occurred in the northeastern UP on the 23rd, with very low visibilities resulting in at least one road closure.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Jan 22, 12:43 PM EST, 1 hour 17 minutes earlier. Its key messages:
- Impactful lake effect snow will continue through Friday. Additional accumulation of up to 8 inches in the east and 7 in the west are expected today and tonight. Blowing snow and reduced visibility will also make travel hazardous.
- Coldest air of the season and since January, 2019, will create dangerous cold conditions tonight through at least Saturday morning across Upper Michigan. Temperatures will remain below zero tonight through at least Saturday for most of Upper Michigan.
- Temperatures below -15F and wind chills near -40F are likely tonight with similar conditions expected Friday night.
- Those with outdoor plans, especially tonight into Saturday morning should take extra precautions to limit their time outside. Do not forget pets!
Area forecast discussion, Jan 22, 12:43 PM EST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
1243 PM EST Thu Jan 22 2026
.KEY MESSAGES...
- Impactful lake effect snow will continue through Friday. Additional
accumulation of up to 8 inches in the east and 7 in the west
are expected today and tonight. Blowing snow and reduced
visibility will also make travel hazardous.
- Coldest air of the season and since January, 2019, will create
dangerous cold conditions tonight through at least Saturday
morning across Upper Michigan. Temperatures will remain below
zero tonight through at least Saturday for most of Upper
Michigan.
- Temperatures below -15F and wind chills near -40F are likely tonight
with similar conditions expected Friday night.
- Those with outdoor plans, especially tonight into Saturday
morning should take extra precautions to limit their time
outside. Do not forget pets!
&&
.DISCUSSION...
Issued at 229 AM EST Thu Jan 22 2026
Latest GOES Water Vapor imagery continues to highlight a broad
trough and negative height anomaly stretching across much of North
America. At the surface, a surface front stretching south into the
Great Lakes not only supported a surge in snowfall earlier along the
boundary, but is allowing cold air advection aloft. Latest SPC
Mesoanalysis suggests 850mb temps ranging from -16C in the east to -
22C over western Lake Superior. The colder airmass upstream will
continue moving over the region, supporting not only a cold
overnight period, but continued lake effect where the DGZ
progressively becomes sub-terrainian. Lake effect snow is currently
observed across the west half, with stronger showers observed via
webcam in the Keweenaw and along the Spine. Stronger bands are also
observed by MQT and CASMR radar over eastern Lake Superior pressing
southeastward into eastern Upper Michigan. Temperatures currently
range from the teens to single digits above zero, where the warmest
conditions are in the Keweenaw and by the lakeshores.
Not much has changed from the previous forecast given that guidance
continues to highlight that real changes are not anticipated in the
synoptic structure until Saturday, when the trough compresses
northward. This reinforces our very high confidence (100%) of
impactful and dangerous cold over the region and continued lake
effect snow going into the weekend. Those with outdoor plans,
especially tonight into Saturday morning should take extra
precautions to limit their time outside. Do not forget pets!
Additionally, pipes freezing will be a concern where the snowpack is
low, including places like Escanaba, Menominee, and Manistique.
Guidance continues to highlight 850mb temps falling to around -33C
tonight. These dangerous conditions will consist of overnight lows
between -10F to at least -25F tonight through Saturday morning, with
highs Friday remaining below zero, potentially below -10F in the
interior west. Elevated winds will also result in wind chill values
from -20 to -40F tonight into Friday morning and -15 to -35F Friday
afternoon into Saturday morning. Enough warming occurs Saturday for
the lakeshores and east half to climb into the single digits above
zero while the interior west peaks close to zero. Cold conditions
continue Saturday night with widespread -5 to -20F lows. Everyone
looks to break above zero Sunday. Sunday night will be another
colder night, but overnight lows Monday night and Tuesday night
currently only fall to near -5F in the coldest spots. Highs next
week look to climb into the low to mid teens, save for Monday, when
the west half may remain in the single digits above zero. Given the
slight downward trend in wind chill calculations for tonight in
Delta, Alger, and Schoolcraft, opted to expand the Extreme Cold
Warnings into these counties and moved up the start time to the
inherited Warnings in the west to 0z tonight. Otherwise, no changes
were made to the inherited Cold Weather Advisory for Luce tonight or
for Friday's Extreme Cold Watch. When comparing the latest forecast
to the period of record, this will be the coldest airmass over the
region since January 2019.
For snow, showers will continue through at least Friday night in the
traditional northwest wind snowbelt regions. Given how cold the
airmass will be, land breezes will likely enhance low level
convergence offshore of the Michigamme Highlands, thereby increasing
snowfall rates across Alger, northern Schoolcraft, and Luce counties
in this period. Snow amounts are tricky, given that the increasing
cold air will effectively remove the DGZ from the equation,
resulting in very fine snow crystals. Modeled amounts though suggest
continuous ~2 inches every 6 hours or so though today and tonight.
The cold air and increasing pressure gradient will also increase
winds today, resulting in 20-35 mph gusts for most of the region,
with the highest speeds anticipated in the Keweenaw and by Lake
Superior. These elevated winds are expected to lighten through the
day Friday. These winds, in combination with the fine snowflakes,
will result in very low visibilities in snow showers. Periodic white
out conditions should be expected, especially in areas exposed to
the northwest and by Lake Superior. Given the combination threat of
blowing snow, low visibilities to 0.5 miles or less, and up to 0.5
inches per hour at times, opted to extend the inherited Winter
Weather Advisories in the east to 12z Friday. In the west, no
changes were made to the Advisory at this time. On Saturday, drier
air looks to move in with southwest flow helping to focus the shower
activity only into the Keweenaw and eastern Upper Michigan. Off and
on lake effect snow showers look to continue next week.
&&
.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1242 PM EST Thu Jan 22 2026
NW wind lake effect SHSN will remain the weather pattern throughout
this TAF period, which will impact CMX most, followed by IWD and
then SAW. CMX will be 50-70 percent likely to be at or near airport
minimum vis until at least 00Z this evening as NW gusts to near 30
kt will blow around fine snow particles that are particularly
efficient at dropping visibility. Probabilities of near-minimums
visibility overnight and into Friday morning have increased
from near 20 percent to near 40 percent with deterministic
guidance trending lower as well. At IWD, weaker snowbands will
lead to probabilities of LIFR visibility is lower (1-in-3 or
less), though chances of 500 ft or less ceilings overnight is 40
percent and increasing. Current guidance suggests that after
the current wave of snowfall approaching SAW at 18Z passes this
evening, chances of lake effect snow bands passing back over the
area will be 20 percent or less with bands mostly remaining in
Alger County to the east. 30-40 percent chances of snow return
to the forecast Friday morning to early afternoon at SAW, with
the presence of snowbands bringing MVFR ceilings.
&&
.MARINE...
Issued at 229 AM EST Thu Jan 22 2026
Guidance continues to handle the current and coming pattern well,
and not many changes were made to this forecast. Guidance continues
to suggest elevated winds of 25 to 35 knots along with heavy
freezing spray will persist through Saturday. Best chances for gales
of 35 knots will be today into Friday morning across the central and
eastern portions of the lake. Meanwhile, the heavy freezing spray
will impact the entire lake for the same time period due to the
strength of the cold air mass. Winds finally weaken below 20 kts
across the western half of the lake Friday night followed by the
remainder of the lake on Saturday morning. Winds will then stay
below 20 knots until Sunday with a gradual uptick above 25 knots
starting Sunday night.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
Winter Weather Advisory until 7 PM EST Friday for MIZ001>004-
084.
Extreme Cold Warning from 7 PM EST /6 PM CST/ this evening to
1 PM EST /noon CST/ Friday for MIZ001>005-009>012-084.
Extreme Cold Watch from Friday afternoon through Saturday
afternoon for MIZ001>007-009>014-084-085.
Winter Weather Advisory until 7 AM EST Friday for MIZ006-007-
085.
Extreme Cold Warning from 10 PM this evening to 1 PM EST
Friday for MIZ006-013-014-085.
Cold Weather Advisory from 10 PM this evening to 1 PM EST
Friday for MIZ007.
Lake Superior...
Heavy Freezing Spray Warning until 1 PM EST /noon CST/ Friday
for LSZ162.
Heavy Freezing Spray Warning until 7 PM EST /6 PM CST/ Friday
for LSZ240>242-263.
Heavy Freezing Spray Warning until 1 AM EST Saturday for
LSZ243>248-264-265.
Heavy Freezing Spray Warning until 7 AM EST Saturday for
LSZ249>251-266-267.
Gale Warning until 1 PM EST Friday for LSZ265>267.
Lake Michigan...
None.
&&
DISCUSSION...JTP
AVIATION...GS
MARINE...JTPHazardous weather outlook, Jan 22, 3:12 AM EST, 10 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
312 AM EST Thu Jan 22 2026
MIZ001>007-009>014-084-085-230815-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
312 AM EST Thu Jan 22 2026 /212 AM CST Thu Jan 22 2026/
This Hazardous Weather Outlook is for portions of central Upper
Michigan and western Upper Michigan.
.DAY ONE...Today and Tonight
Impactful lake effect snow will continue through Friday.
Additional accumulation of up to 8 inches in the east and 7 in
the west are expected today and tonight. Blowing snow and reduced
visibility will also make travel hazardous. See the latest Winter
Weather Advisories for additional information.
Coldest air of the season and since January, 2019, will create
dangerous cold conditions tonight through at least Saturday
morning across Upper Michigan. Temperatures will remain below zero
tonight through at least Saturday for most of Upper Michigan. See
the latest Extreme Cold Warnings, Cold Weather Advisories, and
Cold Weather Watches for additional information.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Coldest air of the season and since January, 2019, will create
dangerous cold conditions tonight through at least Saturday
morning across Upper Michigan. Temperatures will remain below zero
tonight through at least Saturday for most of Upper Michigan. See
the latest Extreme Cold Warnings, Cold Weather Advisories, and
Cold Weather Watches for additional information.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to submit snowfall reports to the National
Weather Service via phone, on our website, or through social
media.
LSZ162-240>251-263>267-230815-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
312 AM EST Thu Jan 22 2026 /212 AM CST Thu Jan 22 2026/
This Hazardous Weather Outlook is for portions of Central Lake
Superior...Eastern Lake Superior and Western Lake Superior.
.DAY ONE...Today and Tonight
Northwest gales to 35 knots are expected today into Friday. In
addition, expect heavy freezing spray to continue through at least
Saturday morning. See the latest Open Lake Forecast and Marine
Discussion for additional details.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Heavy freezing spray will continue through at least Saturday
morning. See the latest Open Lake Forecast and Marine Discussion
for additional details.
.SPOTTER INFORMATION STATEMENT...
The need for weather spotter reports is not anticipated at this
time.
LMZ221-248-250-230815-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
312 AM EST Thu Jan 22 2026
This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
The need for weather spotter reports is not anticipated at this
time.
JTP
In the hours before
Local storm report, Jan 22, 11:07 AM EST, 2 hours 53 minutes before
Preliminary Local Storm Report
National Weather Service Marquette MI
1107 AM EST Thu Jan 22 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM Snow Ahmeek 47.30N 88.40W
01/22/2026 M8.1 Inch Keweenaw MI Cocorahs
Cocorahs station MI-KW-3 Ahmeek 0.1 E.
0800 AM Snow 1 SSW Allouez 47.28N 88.42W
01/22/2026 M7.0 Inch Houghton MI CO-OP Observer
CO-OP Observer station KSGM4 Kearsarge.
0800 AM Snow Painesdale 47.04N 88.67W
01/22/2026 M6.5 Inch Houghton MI CO-OP Observer
CO-OP Observer station PDLM4 Painesdale.
0800 AM Snow 2 SE Herman 46.65N 88.33W
01/22/2026 M6.0 Inch Baraga MI CO-OP Observer
CO-OP Observer station HERM4 2.0 SE Herman.
0700 AM Snow 1 ENE Hancock 47.14N 88.58W
01/22/2026 M4.4 Inch Houghton MI CO-OP Observer
CO-OP Observer station QNCM4 Quincy Hill.
0900 AM Snow Hancock 47.13N 88.60W
01/22/2026 M3.8 Inch Houghton MI Cocorahs
Cocorahs station MI-HG-24 Hancock 0.1 ENE.
0700 AM Snow 9 SE Big Bay 46.72N 87.61W
01/22/2026 M2.8 Inch Marquette MI Cocorahs
Cocorahs station MI-MQ-32 8 SE Big Bay.
0700 AM Snow 4 ESE Redridge 47.13N 88.69W
01/22/2026 M2.8 Inch Houghton MI Cocorahs
Cocorahs station MI-HG-21 Atlantic Mine 3.9
NW.
0800 AM Snow 2 WNW Ironwood 46.47N 90.18W
01/22/2026 M2.0 Inch Gogebic MI CO-OP Observer
CO-OP Observer station IRMM4 Ironwood WWTP.
0800 AM Snow Three Lakes 46.56N 88.21W
01/22/2026 M2.0 Inch Baraga MI Cocorahs
Cocorahs station MI-BG-3 Lanse 17.8 SE.
&&
G
SLocal storm report, Jan 22, 11:08 AM EST, 2 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Marquette MI
1108 AM EST Thu Jan 22 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM Snow 5 SE Mount Arvon 46.70N 88.11W
01/22/2026 M3.0 Inch Baraga MI Public
3 inches in 24 hours, season total 176
inches.
&&
GSLocal storm report, Jan 22, 11:15 AM EST, 2 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Marquette MI
1115 AM EST Thu Jan 22 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM Extreme Cold Watersmeet 46.26N 89.18W
01/22/2026 M-20 F Gogebic MI Mesonet
Mesonet station MC070 Watersmeet MDOT.
0904 AM Extreme Cold 1 ESE Trout Creek 46.48N 88.99W
01/22/2026 M-20 F Houghton MI Mesonet
Mesonet station MC028 Trout Creek MDOT.
0825 AM Extreme Cold 3 WNW Mineral Hills 46.13N 88.70W
01/22/2026 M-22 F Iron MI Mesonet
Mesonet station DVI04715 Iron River.
0726 AM Extreme Cold 1 W Wakefield 46.48N 89.95W
01/22/2026 M-24 F Gogebic MI Mesonet
Mesonet station MC026 Wakefield MDOT.
0631 AM Extreme Cold 4 NW Bessemer 46.52N 90.12W
01/22/2026 M-27 F Gogebic MI AWOS
AWOS station KIWD Ironwood Airport.
&&
GSEvent by event
15 extreme cold/wind chill, 5 winter storm, 2 blizzard. Local standard time, as filed.
Blizzard, Keweenaw
- When
- January 22, 2:00 PM EST to 10:00 PM EST
- Where
- Keweenaw forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 47.283, -88.212 (the zone’s center; the record gives no point)
High winds, accumulating snow, and cold temperatures resulted in blizzard conditions during the afternoon and evening of the 22nd. Key impacts: traffic accidents, transportation delays.
Blizzard, Northern Houghton
- When
- January 22, 2:00 PM EST to 10:00 PM EST
- Where
- Northern Houghton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
High winds, accumulating snow, and cold temperatures resulted in blizzard conditions during the afternoon and evening of the 22nd. US-41 was closed in at least two spots north of Houghton due to traffic accidents and whiteout conditions. There was an 8-car pileup near the Houghton County Airport, and multiple smaller accidents. Key impacts: traffic accidents, transportation delays, road closures.
Extreme Cold/Wind Chill, Baraga
- When
- January 22, 7:00 PM EST to January 26, 9:00 AM EST
- Where
- Baraga forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.700, -88.352 (the zone’s center; the record gives no point)
Wind chills as low as -40F were observed on the 23rd and 24th, and as low as -25F on the 25th and 26th. Key impacts: school and business closures.
Extreme Cold/Wind Chill, Delta
- When
- January 22, 7:00 PM EST to January 26, 9:00 AM EST
- Where
- Delta forecast zone
- Reported by
- Mesonet
- Coordinates
- 45.792, -86.871 (the zone’s center; the record gives no point)
Wind chills as low as -40F were observed on the 23rd and 24th, and as low as -30F on the 25th and 26th. Key impacts: school and business closures.
Extreme Cold/Wind Chill, Keweenaw
- When
- January 22, 7:00 PM EST to January 26, 9:00 AM EST
- Where
- Keweenaw forecast zone
- Reported by
- Mesonet
- Coordinates
- 47.283, -88.212 (the zone’s center; the record gives no point)
Wind chills as low as -35F were observed on the 23rd and 24th, and as low as -20F on the 25th and 26th. Key impacts: school and business closures.
Extreme Cold/Wind Chill, Marquette
- When
- January 22, 7:00 PM EST to January 26, 9:00 AM EST
- Where
- Marquette forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.663, -87.573 (the zone’s center; the record gives no point)
Wind chills as low as -40F were observed on the 23rd and 24th, and as low as -30F on the 25th and 26th. Key impacts: school and business closures.
Extreme Cold/Wind Chill, Northern Houghton
- When
- January 22, 7:00 PM EST to January 26, 9:00 AM EST
- Where
- Northern Houghton forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
Wind chills as low as -40F were observed on the 23rd and 24th, and as low as -25F on the 25th and 26th. Key impacts: school and business closures.
Extreme Cold/Wind Chill, Southern Houghton
- When
- January 22, 7:00 PM EST to January 26, 9:00 AM EST
- Where
- Southern Houghton forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
Wind chills as low as -40F were observed on the 23rd and 24th, and as low as -25F on the 25th and 26th. Key impacts: school and business closures.
Extreme Cold/Wind Chill, Ontonagon
- When
- January 22, 7:00 PM EST to January 26, 9:00 AM EST
- Where
- Ontonagon forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.778, -89.305 (the zone’s center; the record gives no point)
Wind chills as low as -40F were observed on the 23rd and 24th, and as low as -30F on the 25th and 26th. Key impacts: school and business closures.
Extreme Cold/Wind Chill, Dickinson
- When
- January 22, 7:00 PM CST to January 26, 9:00 AM CST
- Where
- Dickinson forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.009, -87.870 (the zone’s center; the record gives no point)
Wind chills as low as -40F were observed on the 23rd and 24th, and as low as -30F on the 25th and 26th. Key impacts: school and business closures.
Extreme Cold/Wind Chill, Gogebic
- When
- January 22, 7:00 PM CST to January 26, 9:00 AM CST
- Where
- Gogebic forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.496, -89.796 (the zone’s center; the record gives no point)
Wind chills as low as -55F were observed on the 23rd and 24th, and as low as -40F on the 25th and 26th. Key impacts: school and business closures.
Extreme Cold/Wind Chill, Iron
- When
- January 22, 7:00 PM CST to January 26, 9:00 AM CST
- Where
- Iron forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.209, -88.530 (the zone’s center; the record gives no point)
Wind chills as low as -45F were observed on the 23rd and 24th, and as low as -25F on the 25th and 26th. Key impacts: school and business closures.
Extreme Cold/Wind Chill, Menominee
- When
- January 22, 7:00 PM CST to January 26, 9:00 AM CST
- Where
- Menominee forecast zone
- Reported by
- Mesonet
- Coordinates
- 45.525, -87.510 (the zone’s center; the record gives no point)
Wind chills as low as -40F were observed on the 23rd and 24th, and as low as -25F on the 25th and 26th. Key impacts: school and business closures.
Winter Storm, Northern Houghton
- When
- January 22, 10:00 PM EST to January 24, 9:00 AM EST
- Where
- Northern Houghton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
Low visibility due to windy conditions and lake effect snow continued on most of the 23rd into the early morning of the 24th. Key impacts: transportation delays.
Winter Storm, Keweenaw
- When
- January 22, 10:00 PM EST to January 24, 9:00 AM EST
- Where
- Keweenaw forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 47.283, -88.212 (the zone’s center; the record gives no point)
Low visibility due to windy conditions and lake effect snow continued on most of the 23rd into the early morning of the 24th. Key impacts: transportation delays.
Extreme Cold/Wind Chill, Alger
- When
- January 22, 10:00 PM EST to January 26, 9:00 AM EST
- Where
- Alger forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.451, -86.548 (the zone’s center; the record gives no point)
Wind chills as low as -40F were observed on the 23rd and 24th, and as low as -25F on the 25th and 26th. Key impacts: school and business closures.
Extreme Cold/Wind Chill, Southern Schoolcraft
- When
- January 22, 10:00 PM EST to January 26, 9:00 AM EST
- Where
- Southern Schoolcraft forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.043, -86.177 (the zone’s center; the record gives no point)
Wind chills as low as -35F were observed on the 23rd and 24th, and as low as -25F on the 25th and 26th. Key impacts: school and business closures.
Extreme Cold/Wind Chill, Northern Schoolcraft
- When
- January 22, 10:00 PM EST to January 26, 9:00 AM EST
- Where
- Northern Schoolcraft forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.043, -86.177 (the zone’s center; the record gives no point)
Wind chills as low as -35F were observed on the 23rd and 24th, and as low as -25F on the 25th and 26th. Key impacts: school and business closures.
Extreme Cold/Wind Chill, Luce
- When
- January 22, 10:00 PM EST to January 26, 9:00 AM EST
- Where
- Luce forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.368, -85.509 (the zone’s center; the record gives no point)
Wind chills as low as -35F were observed on the 23rd and 24th, and as low as -25F on the 25th and 26th. Key impacts: school and business closures.
Winter Storm, Alger
- When
- January 23, 2:00 AM EST to January 24, 2:00 AM EST
- Where
- Alger forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.451, -86.548 (the zone’s center; the record gives no point)
Light to moderate lake effect snow combined with windy conditions and cold temperatures resulted in low visibility on the 23rd. State Highway M-28 was closed west of Munising due to whiteout conditions. Key impacts: transportation delays, road closures.
Winter Storm, Northern Schoolcraft
- When
- January 23, 2:00 AM EST to January 24, 2:00 AM EST
- Where
- Northern Schoolcraft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.043, -86.177 (the zone’s center; the record gives no point)
Light to moderate lake effect snow combined with windy conditions and cold temperatures resulted in low visibility on the 23rd. Key impacts: transportation delays.
Winter Storm, Luce
- When
- January 23, 2:00 AM EST to January 24, 2:00 AM EST
- Where
- Luce forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.368, -85.509 (the zone’s center; the record gives no point)
Light to moderate lake effect snow combined with windy conditions and cold temperatures resulted in low visibility on the 23rd. Key impacts: transportation delays.
- Blizzard
- Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
- Extreme Cold/Wind Chill
- Temperatures or wind chills at or below the local warning criteria, or cold that caused deaths.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Texas, January 22, 20261 death · 1 event
- Extreme Cold in Minnesota, January 22 to 23, 202642 events
- Extreme Cold in Minnesota, January 22 to 26, 202634 events
- Extreme Cold in North Dakota, January 22 to 26, 202628 events
- Extreme Cold in South Dakota, January 22 to 23, 202625 events
- Extreme Cold in Wisconsin, January 22 to 24, 202624 events
- Extreme Cold in Minnesota, January 22 to 24, 202615 events
- Extreme Cold in Wisconsin, January 22 to 23, 202613 events
- Extreme Cold in Wisconsin, January 22 to 23, 20269 events
- Drought in Georgia, January 22 to 31, 20268 events
- Extreme Cold in Wisconsin, January 22 to 24, 20268 events
- Extreme Cold in Iowa, January 22 to 23, 20268 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1314888, 1314889, 1314899, 1314900, 1314904, 1314905, 1314907, 1314908, 1314909, 1314901, 1314902, 1314903, 1314906, 1314890, 1314891, 1314895, 1314896, 1314897, 1314898, 1314892, 1314893, 1314894.